Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 233, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 18, 2016, 2:59 PM CDT for Bay County, Walton County, Washington County, Florida. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2016, 2:59 PM CDT (19:59 UTC)
- Expired
- Jul 18, 2016, 3:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bay County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 20 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.0 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 923 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
564
WUUS52 KTAE 181959
SVRTAE
FLC005-131-133-182030-
/O.NEW.KTAE.SV.W.0233.160718T1959Z-160718T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
259 PM CDT MON JUL 18 2016
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN BAY COUNTY IN FLORIDA...
SOUTHWESTERN WASHINGTON COUNTY IN FLORIDA...
SOUTHERN WALTON COUNTY IN FLORIDA...
* UNTIL 330 PM CDT
* AT 258 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES NORTH OF
PANAMA CITY BEACH...MOVING NORTHWEST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EBRO...BUNKER...SEMINOLE HILLS...PINE LOG...LAIRD...WEST BAY...
BRUCE...RED BAY...PORT WASHINGTON AND RED HEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3037 8613 3039 8611 3039 8610 3040 8611
3041 8611 3061 8597 3043 8572 3028 8583
TIME...MOT...LOC 1958Z 115DEG 15KT 3040 8587
HAIL...<.75IN
WIND...60MPH
$$
ADLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:40 PM CDT, 19 minutes earlier.
Area forecast discussion, Jul 18, 2:40 PM CDT, 19 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 340 PM EDT MON JUL 18 2016 .NEAR TERM [Through Tonight]... A line of scattered showers and thunderstorms has developed across parts of SW Georgia through the western Big Bend region early this afternoon under a very moist airmass, with PWAT values around 2" across our area. At upper levels, a 40-50 kt 300 mb jet streak is centered over these areas, which is likely contributing to earlier than normal development of thunderstorms inland from Tallahassee through SW Georgia. As the sea breeze moves inland later this afternoon, showers and thunderstorms should continue to increase in coverage across the remainder of our area, especially across the FL Panhandle where deep-layer moisture is maximized. Locations that do not experience showers/thunderstorms this afternoon will see heat indices in the 100-105 range through the early evening. Lows tonight will remain near average, with low-mid 70s inland and upper 70s along the coast. .SHORT TERM [Tuesday Through Wednesday Night]... The area will remain on the southeast periphery of mid/upper level ridge with height center meandering around the central CONUS through the short term period. At the surface, the western extent of the Bermuda High remains entrenched across the southeast CONUS. PWATs remain progged at 1.75 to 2.05 inches through this period, and with winds fairly light at the surface and no strong subsidence aloft, late morning and afternoon convection trends will continue each day. On Tuesday, the models seem to be picking up on mid level energy moving around the ridge into our area which should enhance convection so have went above most guidance for PoPs (went 40% almost everywhere) but not as high as the NAM MOS (advertising 60% most places). Wednesday, slightly drier mid level air and lack of any mid level disturbance will bring PoPs down to 30% most places. Outside of convection, highs will reach the mid 90s with closer to 90 at the coast. Overnight lows will bottom out in the mid 70s. .LONG TERM [Thursday Through Monday]... Mid/Upper height center will slowly retrograde through the long term period westward towards New Mexico and also elongate across the southern half of the nation. This may offer a little relief in afternoon temperatures (1-2 degrees in high temperatures beginning this weekend) and also offer some drier air in the low/mid levels. If this drier air is able to mix down, lower afternoon RH values and slightly lower heat indicies can be expected each afternoon beginning this weekend. Otherwise, the beat goes on. Afternoon seabreeze activity each afternoon with near climo precipitation chances each day (30-40%). Both GFS and ECMWF are advertising a mid level low in the vicinity Sunday/Monday so will watch for impacts on PoP chances late in this period. && .AVIATION [Through 18Z Tuesday]... Scattered showers and thunderstorms have recently developed along a line near ABY and TLH. Based on current radar trends, both of these terminals could see brief MVFR/IFR visibility restrictions through the next couple hours. Scattered showers/storms should expand in coverage throughout the afternoon, but due to uncertainty in location will keep prevailing VFR at ECP, DHN, and VLD for now. Showers and storms will dissipate this evening; expect VFR conditions to prevail tonight into Tuesday morning at all terminals. && .MARINE... High pressure will remain in control across the coastal waters through this weekend. Winds and seas will be light with speeds generally 10 knots or less and seas 2 feet or less. Scattered showers and thunderstorms are expected with the best chances in the overnight to mid morning hours. && .FIRE WEATHER... Hazardous fire weather conditions are not expected over the next several days. && .HYDROLOGY... Showers and thunderstorms are expected each day, favoring the late morning through the afternoon hours. Widespread heavy rainfall and flooding is not expected at this time. However, some ponding of water or nuisance flooding is possible in low lying areas underneath heavier rainfall. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 95 75 96 76 / 20 40 20 40 20 Panama City 77 91 79 91 80 / 20 40 10 30 10 Dothan 74 94 74 95 76 / 20 40 30 30 10 Albany 74 95 74 96 75 / 30 40 30 30 10 Valdosta 73 94 73 95 74 / 30 40 20 30 20 Cross City 73 95 74 95 75 / 30 30 10 30 10 Apalachicola 76 91 77 91 78 / 20 30 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Lahr SHORT TERM...Scholl LONG TERM...Scholl AVIATION...Lahr MARINE...Scholl FIRE WEATHER...Wool HYDROLOGY...Scholl
In the hours before
Special weather statement, Jul 18, 12:03 PM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 103 PM EDT MON JUL 18 2016 FLZ016-017-181730- LEON FL-GADSDEN FL- 103 PM EDT MON JUL 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GADSDEN AND CENTRAL LEON COUNTIES UNTIL 130 PM EDT... AT 102 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TALLAHASSEE...MOVING SOUTHWEST AT 10 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TALLAHASSEE...MIDWAY...FLORIDA A AND M...DOAK CAMPBELL STADIUM... FLORIDA STATE UNIVERSITY...TALLAHASSEE COMM COLLEGE... FOREST MEADOWS PARK...STATE CAPITAL COMPLEX...MACON COMMUNITY PARK... LAKE JACKSON...TALLAHASSEE MALL...LEON COUNTY CIVIC CENTER... MISSION SAN LUIS...WINTHROP PARK...MACLAY STATE GARDENS... LAKE ELLA...ORCHARD POND...KILLEARN LAKES... KLEMAN PLAZA AND TALLAHASSEE COML AIRPORT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3064 8432 3060 8418 3041 8429 3052 8449 TIME...MOT...LOC 1702Z 049DEG 7KT 3054 8432 ADL
Special weather statement, Jul 18, 12:05 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
105 PM EDT MON JUL 18 2016
FLZ017-026-027-181730-
LEON FL-INLAND WAKULLA FL-LIBERTY FL-
105 PM EDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LIBERTY...NORTHWESTERN
WAKULLA AND SOUTHWESTERN LEON COUNTIES UNTIL 130 PM EDT...
AT 105 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES SOUTH OF GREENSBORO...OR 21 MILES
SOUTHWEST OF MIDWAY...MOVING SOUTHWEST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
VILAS...EAST CAMP...CLIO...JEWEL FIRE TOWER...
TELOGIA AND JENSEN PLACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3026 8497 3045 8471 3042 8471 3042 8468
3039 8468 3039 8465 3031 8457 3009 8477
TIME...MOT...LOC 1705Z 049DEG 6KT 3028 8473
ADLLocal storm report, Jul 18, 12:17 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
117 PM EDT MON JUL 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 2 WNW FOREST MEADOWS PA 30.54N 84.30W
07/18/2016 LEON FL BROADCAST MEDIA
3 TREES DOWN ON MILLER LANDING ROAD
&&
MCDERMOTTSpecial weather statement, Jul 18, 1:43 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM EDT MON JUL 18 2016
FLZ014-112-114-181930-
INLAND GULF FL-COASTAL GULF FL-COASTAL BAY FL-
243 PM EDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BAY AND CENTRAL GULF
COUNTIES UNTIL 330 PM EDT/230 PM CDT/...
AT 243 PM EDT/143 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM NEAR MEXICO BEACH...OR 10 MILES NORTH
OF PORT ST. JOE. THIS STORM WAS NEARLY STATIONARY.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PORT ST. JOE...MEXICO BEACH...TYNDALL AIR FORCE BASE...
HIGHLAND VIEW...CAPE SAN BLAS...SIMMONS BAYOU...WARD RIDGE...
ST JOSEPH STATE PARK...SAINT JOE BEACH...WETAPPO...BEACON HILL...
MILLTOWN...INDIAN PASS...JONES HOMESTEAD...ALLANTON...
DAVIS BEACH AND OVERSTREET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2998 8554 3008 8542 3007 8533 2981 8513
2960 8534
TIME...MOT...LOC 1843Z 060DEG 4KT 2996 8535
ADLSpecial weather statement, Jul 18, 1:54 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 254 PM EDT MON JUL 18 2016 FLZ017-027-127-181945- LEON FL-COASTAL WAKULLA FL-INLAND WAKULLA FL- 254 PM EDT MON JUL 18 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WAKULLA AND SOUTH CENTRAL LEON COUNTIES UNTIL 345 PM EDT... AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CRAWFORDVILLE. THIS STORM WAS NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ST. MARKS...CRAWFORDVILLE...WOODVILLE...WAKULLA...HYDE PARK...NATURAL BRIDGE...BETHEL...LEON SINKS...HELEN...EIGHT MILE POND...PORT LEON... HILLIARDVILLE...NEWPORT...VEREEN...SHADEVILLE...WAKULLA SPRINGS AND ARRAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3035 8437 3028 8412 3011 8420 3020 8451 TIME...MOT...LOC 1854Z 030DEG 1KT 3025 8431 ADL
Special weather statement, Jul 18, 2:14 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
314 PM EDT MON JUL 18 2016
FLZ012-108-112-182000-
SOUTH WALTON FL-COASTAL BAY FL-INLAND BAY FL-
314 PM EDT MON JUL 18 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY COUNTY UNTIL 400 PM
EDT/300 PM CDT/...
AT 314 PM EDT/214 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER PANAMA CITY...MOVING WEST AT 5
MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...PANAMA CITY BEACH...CALLAWAY...
SPRINGFIELD...HILAND PARK...TYNDALL AIR FORCE BASE...PARKER...
BAYOU GEORGE...SEMINOLE HILLS...LAIRD...WEST BAY...NIXON...
MILLVILLE...CAMP FLOWERS...BAHAMA BEACH...RECOTA BEACH...VICKSBURG...
SOUTHPORT AND COLLEGE STATION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3026 8611 3038 8593 3038 8543 3012 8548
3008 8582 3022 8605 3023 8609
TIME...MOT...LOC 1914Z 083DEG 6KT 3018 8571
ADLThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 12:03 PM CDT | Special Weather Statement | TAE | Leon | 27 min |
| Jul 18, 12:05 PM CDT | Special Weather Statement | TAE | Liberty | 25 min |
| Jul 18, 1:40 PM CDT | Special Marine Warning | TAE | 50 min | |
| Jul 18, 1:43 PM CDT | Special Weather Statement | TAE | Gulf | 47 min |
| Jul 18, 1:54 PM CDT | Special Weather Statement | TAE | Wakulla | 51 min |
| Jul 18, 2:14 PM CDT | Special Weather Statement | TAE | Bay | 46 min |
| Jul 18, 2:16 PM CDT | Special Marine Warning | TAE | 29 min | |
| Jul 18, 3:18 PM CDT | Special Marine Warning | TAE | 57 min | |
| Jul 18, 3:58 PM CDT | Special Marine Warning | TAE | 32 min | |
| Jul 18, 4:12 PM CDT | Special Weather Statement | TAE | Dixie | 33 min |
| Jul 18, 4:24 PM CDT | Special Marine Warning | TAE | 36 min | |
| Jul 18, 4:39 PM CDT | Special Marine Warning | TAE | 36 min | |
| Jul 18, 5:24 PM CDT | Special Weather Statement | TAE | Taylor | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.